MAUDE Adverse Event Report: SYNTHES HAGENDORF PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES HAGENDORF PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.010.046
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.(b)(6).The subject device has been received and is currently in the evaluation process.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: sep 26, 2006.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of synthes field equipment, it was discovered that the tooth of the aiming arm (component that connects to the rod) was broken off and missing.It is unknown when the instrument was last used and when the damage occurred.There was no report of patient or procedural involvement associated with the complaint event.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed on the subject device.A visual inspection, dhr review, and drawing review were performed as part of this investigation.The 03.010.046 lot number 1448915 percutaneous insertion handle was returned and reported to have been found broken.This condition is confirmed; the distal anti-rotation tang is sheared off and was not returned.This complaint condition was likely caused by over ten years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.This complaint is confirmed.No new malfunctions were observed during the course of this investigation.The 03.010.046 percutaneous insertion handle is an instrument routinely used in the 01.003.300 lateral entry femoral nail recon-ex instrument set.The device was manufactured in 9/2006 and is over ten years old.The balance of the returned device is in fairly worn condition with several markings and other visible superficial wear.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned devices does agree with the complaint description.Whether the complaint condition for these devices can be replicated is not applicable for this condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6470691
Report Number3003875359-2017-10174
Device Sequence Number16235993
Product Code LXH
UDI-Device Identifier10886982067180
UDI-Public(01)10886982067180(10)1448915
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.046
Device Lot Number1448915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1